Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 151, NWS Birmingham, AL

July 10, 2007St. Clair County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2007, 2:51 PM CDT for St. Clair County, Alabama. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 2:51 PM CDT (19:51 UTC)
Expired
Jul 10, 2007, 3:15 PM CDT
In force
24 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County St. Clair County, AL

The radar

The Birmingham radar (KBMX), 93 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:58 PM CDTTSTM WND DMG1 W Steele, ALMULTIPLE TREES AND POWER LINES DOWN ON BYNUM RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1815 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 101953
SVRBMX
ALC115-102015-
/O.NEW.KBMX.SV.W.0151.070710T1951Z-070710T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...

* UNTIL 315 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ASHVILLE...OR 11 MILES SOUTHWEST OF SOUTHSIDE...AND MOVING EAST AT
  15 MPH.


TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3394 8622 3377 8628 3375 8609 3387 8611

$$
1 follow-up statement
000 
WWUS54 KBMX 102007
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT TUE JUL 10 2007

ALC115-102015-
/O.CON.KBMX.SV.W.0151.000000T0000Z-070710T2015Z/
ST. CLAIR AL-
305 PM CDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN ST. CLAIR COUNTY...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF 
ASHVILLE...MOVING EAST AT 15 MPH. TREES AND POWER LINES WERE 
REPORTED DOWN ON CHANDLER MOUNTAIN FROM THIS STORM.

LAT...LON 3394 8622 3377 8628 3375 8609 3380 8607
      3387 8611

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:00 PM CDT, 51 minutes earlier.

Area forecast discussion, Jul 10, 2:00 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT TUE JUL 10 2007

.UPDATE...UPDATED FOR 18Z TAFS.

&&

.SHORT TERM...TUESDAY THROUGH FRIDAY...

FORECAST LOOKS TO BE IN GOO SHAPE ALTHOUGH TEMPERATURES HAVE
WARMED A LITTLE FASTER THAN EXPECTED. RAISES HIGHS SLIGHTLY ALL
LOCATIONS EXCEPT FOR THE FAR NORTH AND NORTHWEST WHERE RAIN/CLOUDS
ASSOCIATED WITH THE FIRST OF SEVERAL SHORTWAVE TROUGHS IS
ABUNDANT.

PREVIOUS DISCUSSION:

FOR TODAY...EXPECT MUCH OF THE SAME CONDITIONS AS MONDAY WITH
SOME PRETTY GOOD COVERAGE THROUGH THE AFTERNOON AND INTO THE
EVENING. WILL SEE THE NEXT IMPULSE MOVE ACROSS ARKANSAS AND
LOUISIANA INTO MISSISSIPPI THIS MORNING AND THEN INTO MISSISSIPPI
AND ALABAMA BY THE AFTERNOON. THIS COMBINED WITH TEMPERATURES IN
THE UPPER 80S TO LOW 90S WILL HELP TO TRIGGER NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON. A FEW OF
THESE STORMS TODAY WILL LIKELY BE STRONG WITH WIND GUSTS UP OF 35
TO 45 MPH AND HEAVY RAINFALL. OVERALL CONDITIONS ARE VERY SIMILAR
TO YESTERDAY WITH LI VALUES IN THE -5 TO -7 RANGE...CAPE NEAR
2500...AND PRECIPITABLE WATER NEAR 2 INCHES.

ANOTHER SHORTWAVE WILL MOVE IN OVERNIGHT AND INTO WEDNESDAY.
MODELS HAVE COME INTO BETTER OF AN AGREEMENT WITH THIS...SO
GAINING CONFIDENCE FOR LIKELY POPS AGAIN ON WEDNESDAY FOR A GOOD
CHUNK OF THE AREA. MODELS HAVE ALSO COME INTO BETTER AGREEMENT WITH
THE FRONTAL BOUNDARY THAT WILL BE WORKING INTO NORTHERN ALABAMA ON
THURSDAY AS WELL. FOR NOW LOOKS THAT THIS INITIAL FRONT WILL SAG
INTO CENTRAL ALABAMA ON THURSDAY...REDUCING TEMPERATURES IN THE
NORTH. ANOTHER SHORTWAVE WILL SWING ALONG THE TROUGH TO THE NORTH
AND SWEEP A SECOND FRONTAL BOUNDARY INTO CENTRAL ALABAMA.

JRA/16

.LONG TERM...SATURDAY THROUGH MONDAY.

WEAK FRONTAL BOUNDARY WILL MOVE THROUGH A LARGE PORTION OF THE AREA
EARLY ON SATURDAY AND GO STATIONARY ACROSS THE EXTREME SOUTHERN
SECTIONS.  DRIER AIR WILL OVERSPREAD THE NORTHERN SECTIONS LATER ON
SATURDAY AND CONTINUE THE REMAINDER OF THE WEEKEND WITH AIR MASS
ACROSS THE SOUTHERN SECTIONS REMAINING MOIST AND UNSTABLE.  FOR NOW
WILL MENTION SLIGHT CHANCE POPS NORTH SATURDAY...THEN LEAVE POPS OUT
FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT.   ACROSS THE SOUTH WILL
MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY...THEN
SLIGHT CHANCE POPS THE REMAINDER OF THE WEEKEND.  ON
MONDAY...INCREASING SOUTHERLY FLOW WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE SOUTH AND SLIGHT CHANCE POPS ACROSS THE
NORTH.   HIGHS MAINLY IN THE UPPER 80S TO LOWER 90S.  OVERNIGHT LOWS
65 TO 70 EARLY IN THE PERIOD...THEN UPPER 60S TO LOWER 70S LATE IN
THE PERIOD.

KSL

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA AND WILL
AFFECT THE BMX...EET TCL AND ANB AIRFIELDS BETWEEN 19 AND 23Z...AND
LIKELY APPROACH MGM AND TOI BY 22Z.  CEILINGS WILL RANGE FROM 3000
TO 5000 FEET...DROPPING TO 2000 FEET OR LESS IN ASSOCIATION WITH
THUNDERSTORMS.  VISIBILITY WILL ALSO BE DIMINISHED...AS LOW AS 1/2
MILE IN ASSOCIATION WITH THE HEAVIEST DOWNPOURS.  PRECIPITATION WILL
LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS.  ELECTED TO INCLUDES
VCTS OR SHRA AT MOST LOCATIONS...WITH THUNDERSTORMS BECOMING MORE
LIKELY BEFORE NOON AGAIN TOMORROW.
&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

16/50
Hazardous weather outlook, Jul 10, 1:01 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CDT TUE JUL 10 2007

ALZ011>015-017>050-111801-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
101 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AREA-WIDE THROUGH 8
PM.  THE PRIMARY THREAT WILL BE WIND GUSTS OF 35 TO 45 MPH ALTHOUGH
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO A CONCERN.
SEVERAL UPPER LEVEL IMPULSES...COUPLED WITH THE HEATING OF THE DAY
IS EXPECTED TO ENHANCE THE THUNDERSTORM ACTIVITY.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A STRONG
MID LEVEL SHORT WAVE MOVES INTO AND ACROSS THE AREA.

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF
THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
MAY BE REQUIRED TODAY AND AGAIN ON WEDNESDAY.

KSL

In the hours before

Special weather statement, Jul 10, 11:51 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CDT TUE JUL 10 2007

ALZ020-101730-
CHEROKEE-
1151 AM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 1230
PM CDT...

...THIS INCLUDES THE CITY OF CENTRE...

AT 1148 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 22 MILES NORTH OF CEDAR
BLUFF TO 10 MILES NORTHWEST OF CEDAR BLUFF TO 10 MILES WEST OF
CENTRE...MOVING EAST AT 30 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jul 10, 12:15 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CDT TUE JUL 10 2007

ALZ018-101745-
ETOWAH-
1215 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 1245
PM CDT...

...THIS INCLUDES THE CITIES OF...GADSDEN...GLENCOE...HOKES BLUFF...
RAINBOW CITY AND SOUTHSIDE...

AT 1212 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HOKES
BLUFF TO 3 MILES WEST OF HOKES BLUFF TO 3 MILES SOUTHWEST OF RAINBOW
CITY...MOVING EAST AT 25 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jul 10, 12:33 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CDT TUE JUL 10 2007

ALZ020-101800-
CHEROKEE-
1233 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 100
PM CDT...

...THIS INCLUDES THE CITY OF CENTRE...

AT 1231 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES EAST OF CEDAR BLUFF
TO 8 MILES SOUTH OF CENTRE TO 15 MILES SOUTHWEST OF CENTRE...MOVING
EAST AT 25 MPH.

THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING SUCH AS PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER
DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH
WATER OF UNKNOWN DEPTH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 10, 2:16 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT TUE JUL 10 2007

ALZ023-101945-
TUSCALOOSA-
216 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
245 PM CDT...

AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 18 MILES SOUTHWEST OF BROOKWOOD...AND ANOTHER STORM
NEAR RALPH. THE STORMS WERE MOVING EAST AT 15 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING. HAIL UP TO ONE
HALF INCH IN DIAMETER IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE. MINOR FLOODING SUCH AS PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG
CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS
ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF
UNKNOWN DEPTH.
Special weather statement, Jul 10, 2:16 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT TUE JUL 10 2007

ALZ023-101945-
TUSCALOOSA-
216 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
245 PM CDT...

AT 215 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHEAST OF BROOKWOOD...AND ANOTHER STORM NEAR
RALPH. THE STORMS WERE MOVING EAST AT 15 MPH.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

THE PRIMARY THREATS ARE LIGHTNING AND MINOR FLOODING. HAIL UP TO ONE
HALF INCH IN DIAMETER IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE. MINOR FLOODING SUCH AS PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG
CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS
ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF
UNKNOWN DEPTH.
Special weather statement, Jul 10, 2:42 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CDT TUE JUL 10 2007

ALZ026-102015-
ST. CLAIR-
242 PM CDT TUE JUL 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 315
PM CDT...

AT 240 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF ASHVILLE...MOVING EAST AT 25 MPH.

THE PRIMARY THREATS ARE LIGHTNING AND GUSTY WINDS UP TO 40 MPH. TAKE
ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING
IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE.

TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN
A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON
THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING
SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER
THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT
LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER
BEFORE RESUMING OUTDOOR ACTIVITIES.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:02 PM CDTSevere Thunderstorm WarningBMXCalhoun28 min
Jul 10, 3:31 PM CDTSevere Thunderstorm WarningBMXCalhoun29 min
Jul 10, 4:46 PM CDTSevere Thunderstorm WarningBMXDallas29 min
Jul 10, 5:26 PM CDTSevere Thunderstorm WarningBMXLowndes34 min
Jul 10, 5:44 PM CDTSevere Thunderstorm WarningBMXMarengo31 min
Jul 10, 6:11 PM CDTSevere Thunderstorm WarningBMXHale, Perry23 min
Jul 10, 6:57 PM CDTSevere Thunderstorm WarningBMXBullock, Pike33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.